Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
July 22, 2014, 12:04:57 PM

Login with username, password and session length


Members
Stats
  • Total Posts: 631447
  • Total Topics: 47800
  • Online Today: 279
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Meds and visible side effects  (Read 1488 times)

0 Members and 1 Guest are viewing this topic.

Offline happy2008

  • Member
  • Posts: 11
Meds and visible side effects
« on: August 03, 2008, 01:25:31 AM »
Is there a consensus out there about which meds are thought to cause lipo and/or facial wasting? Any help would be appreciated.  I want to start getting to know side effects associated with specific drugs.
« Last Edit: August 03, 2008, 09:44:04 PM by happy2008 »

Offline atlq

  • Member
  • Posts: 518
Re: Meds and visible side effects
« Reply #1 on: August 04, 2008, 10:01:48 PM »
Happy,

This we know: d4t and to a lesser extent AZT are considered the chief culprits in lipoatrophy. Newer nukes (Viread etc...) have been shown to be more fat friendly. Most PI's are not thought to contribute to fat wasting, but are implicated in hyperglycemia and elevated lipid levels. These could be contributors to fat accumulation.

atlq


“Keep up the good work....   And God bless you.”
  --  Sarah Palin, to members of the Alaskan Independence Party, 2008

Offline happy2008

  • Member
  • Posts: 11
Re: Meds and visible side effects
« Reply #2 on: August 11, 2008, 03:19:04 AM »
atlq:  thank you so much.  Youranswers are always so thoughtful and informative!  Happy

Offline dixieman

  • Member
  • Posts: 889
Re: Meds and visible side effects
« Reply #3 on: August 11, 2008, 03:26:16 PM »
Happy... I hate telling you... everyone who uses these drugs have different side effects... some more so than others... I can tell you Zerit, kalentra were real nasty to me...

Offline aztecan

  • Member
  • Posts: 5,382
  • 29 years positive, 56 years a pain in the butt
Re: Meds and visible side effects
« Reply #4 on: August 11, 2008, 04:33:04 PM »
Actually, all of the D drugs are implicated in lipoatrophy (DDI, D4T (Zerit), DDC), and to a lesser extent AZT.

The PIs may contribute to lipohypertrophy, usually seen as a "Crix" belly and buffalo hump on the back.

I have both lipoatrophy and lipohypertrophy, thank you. But, it beats the hell out of being dead. So, I can't kvetch too loudly.

HUGS,

Mark
"May your life preach more loudly than your lips."
~ William Ellery Channing (Unitarian Minister)

Offline atlq

  • Member
  • Posts: 518
Re: Meds and visible side effects
« Reply #5 on: August 11, 2008, 11:12:37 PM »
Happy Dixieman is right:


.. everyone who uses these drugs have different side effects... some more so than others...

but lots of people less than others...in fact many people on meds have not had to deal with lipo at all...so if you are treatment naive, do the research with your doc...preventing lipo is the only truly effective treatment for it... :)
“Keep up the good work....   And God bless you.”
  --  Sarah Palin, to members of the Alaskan Independence Party, 2008

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.